Post # 1
I met with my gyn several months before the wedding to discuss birth control options. I decided to go with “the pill” and she wrote me a prescription for YAZ. I’ve been VERY emotional for the past several months. I know that I’ve been going through a lot of changes with being married and all but this is ridiculous! I’ll even cry at almost any movie now and I’ve never been one to cry at the theater! My boobs are getting bigger and I keep gaining weight. Plus, all the scary commercials that they show for major health side effects are very unsettling to both my husband and I. Long story short, I made the decision today that I’ll be going off of it immediately. Just wondered if anyone else had experienced negative side effects as well? If you have taken yourself off, how did that go? I’ve heard that’s not always a smooth transition…
Post # 3
I hated yaz. Switched from ortho to yaz in 2007 and it was horrible. I had my period for like 2 1/2 weeks straight, then i spotted like crazy, i was all moody, worst 4 months ever. I switched back to ortho and within a month i felt like myself again.
Post # 4
I took it two separate times. The first time I took it, everything was great. The second time (after a year of not taking it) my periods were irregular, I was moody, and in general felt like crap. My doctor switched me to ortho lite which worked great.
Post # 5
Yikes, this makes me worried! I’ve been using Yaz for about 4 years without any incidents whatsoever. And, given that I am not pregnant, I will say it has been quite effective! Maybe I should look into getting off of it? Scary!
Post # 6
I was emotional but it helped me in other ways. I have since gone off of it because my Dr. thought it was causing high blood pressure. This may not have been the case. I have gone to having the shot that lasts three months. I don’t know yet how it is affecting me I only did it about a month ago. I don’t know if the transition was bad or not I was on another pill right after before the shot so I don’t know which cause the extra bleeding I had. I hope this helps a little.
Post # 7
Weight gain, emotional disaster, hair loss, leg cramps, eye sensitivity- these are only a few of the side effects I had on Yaz. My boobs were huge and every move I made was agonizing! Good call on getting off it!! I dont want to be pregnant any time soon.. but I also dont want to not be myself. Talk to your gyn about other options…
Post # 8
Search Birth Control on the search line here on the bee. there are two different people who have asked about BC pills & got pretty good responses. Basically every person is different. Every person responds differently to the different doses of hormones and estrogen in BC pills. I have heard this about YAZ with certain people. I’d talk to your doctor more. I was on tri-sprintec for a couple years and it was pretty good. My body was in such a good rythm that I could tell that in my 3rd row of pills was when the emotions/moodiness started. I talked to my doctor and they switched me to a pill that was constant levels of hormones & estrogen through all the rows. I’ve been on nordette now for only a couple weeks. So far so good. No major sudden mood swings like others I tried to switch too.
Post # 9
Weird! My Gyno says that low dose pills are definitely the way to go- I just started on Loestrin 24 Fe which I understand is very similar to Yaz and honestly, I really like it so far. Most of the time when I switch I have awful spotting in the first month and gain weight, but nothing so far!
Post # 10
One of the reasons why there are so many types of BC pills out there is that each persons body reacts differently. It may simply be that your body is not a good match for the hormones used in Yaz, but you might have no problems with a different pill. Talk to your OB/GYN to see about changing to a different hormone mixture. Sometimes it takes a couple of tries to find the right match.
Also, all the warnings regarding Yaz apply to most BC pills. If you smoke, it is not a good idea to take BC pills, but if you are generally healthy, you shouldn’t have any problems.
Post # 11
I think this all depends on the individual. My sister and best friend have both been on Yaz for quite some time and they love it. I’ve been on Yasmin for years and love that too. Different people react differently to BC pills. There’s no general answer.
Post # 12
I personally HATED yaz! I had tha crazy mood swings as well as spotting like no other….
Post # 13
Yaz changed my life. I was on ortho-tri cyclen lo and was a moody mess. I have pretty severe PMDD- Yaz was a life saver and has made me sane and much less crazy. It really does just depend on the person though, but Yaz does have some good stories too!
Post # 14
I have a love-hate rel’nship w/ yaz. I went on it after being on BC for about 7 straight years then 2 years on it. My periods were a lot better, but I had some symptoms that may or may not have been related to yasmin then yaz use. I also had a horrible cyst after I went off of yaz (now on no BC Pills), but that might’ve happened anyway…hard to know. I have had changes to my hair and chest pains, though, which are both on the symptoms list but who knows…could just be stress ?
With all the scary lawsuits right now, though, I have to wonder why your Dr. gave you Yaz except maybe she had free samples from a pharm. rep! Do you have PMDD or why not do another pill?
Post # 15
I was on ortho, then switched to yasmin which i liked a lot more. my gyno switched me to Yaz and I hated it so I went back to yasmin.
however i recently went off BC and it didn’t really have much impact on my moods at all – after 10 years on BC!
Post # 16
I’m on Yaz, and I love it. Ortho was making me feel like a complete wreck. I was wondering what was wrong with me for awhile. As soon as I switched to Yaz, everything leveled out. I think the opinions on here are right – it just depends on your hormones reacting to birth control. It won’t be the same for everyone.